Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 387, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2005, 2:36 AM CDT for Randolph County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2005, 2:36 AM CDT (07:36 UTC)
- Expired
- Jun 21, 2005, 3:01 AM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Randolph County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 210737 SVRBMX ALC111-210800- /O.NEW.KBMX.SV.W.0387.050621T0736Z-050621T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 236 AM CDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA * UNTIL 300 AM CDT * AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL RANDOLPH COUNTY...OR ABOUT 7 MILES SOUTH OF WEDOWEE...AND MOVING SOUTH AT 10 MPH. THE STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN WEDOWEE AND WADLEY. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3328 8539 3330 8560 3312 8563 3312 8542 $$ LINHARES
1 follow-up statement
000 WWUS54 KBMX 210801 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 301 AM CDT TUE JUN 21 2005 ALC111-210811- /O.EXP.KBMX.SV.W.0387.000000T0000Z-050621T0800Z/ RANDOLPH AL- 301 AM CDT TUE JUN 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH COUNTY EXPIRED AT 300 AM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE MOVING INTO CHAMBERS COUNTY. LAT...LON 3328 8539 3330 8560 3312 8563 3312 8542 $$ LINHARES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:47 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 20, 9:47 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 947 PM CDT MON JUN 20 2005 .UPDATE...WILL UPDATE THE ZONES AND GRIDS TO ADJUST POP FOR THE REMINDER OF THE NIGHT. NOW WITH DAYLIGHT GONE...THE REMAINDER OF THESE STORMS WILL CONTINUE TO DISSIPATE AS THEY MOVE SOUTH AND SHOULD BE COMPLETELY GONE SHORTLY AFTER MIDNIGHT. EVERYTHING ELSE LOOKS ON TRACK FOR NOW. UPDATE WILL BE OUT SHORTLY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10/ARM
Hazardous weather outlook, Jun 20, 9:32 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 932 PM CDT MON JUN 20 2005 ALZ011>015-017>050-212330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 932 PM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). NO HAZARDOUS WEATHER IS EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...NONE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH SUNDAY.
In the hours before
Special weather statement, Jun 20, 8:36 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 836 PM CDT MON JUN 20 2005 ALZ017-210215- BLOUNT- 836 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 915 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SUSAN MOORE...MOVING SOUTH AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SUSAN MOORE... SUMMIT...SNEAD...BLOUNTSVILLE...CLEVELAND...ROSA...NECTAR...AND ONEONTA THROUGH 915 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE AS WELL. MBS/91
Local storm report, Jun 20, 9:18 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 N SUMMIT 34.25N 86.49W
06/20/2005 BLOUNT AL LAW ENFORCEMENT
TREE DOWN ON PHILLIPS ROAD.
0807 PM TSTM WND DMG N SUMMIT 34.20N 86.49W
06/20/2005 BLOUNT AL EMERGENCY MNGR
TREE DOWN ON PEMBLETON MOUNTAIN RD. SOUTH OF HWY. 79.
&&Local storm report, Jun 20, 9:39 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM LIGHTNING SNEAD 34.12N 86.39W
06/20/2005 BLOUNT AL LAW ENFORCEMENT
LIGHTNING STRUCK A BAPTIST HEALTH CENTER BUILDING WHICH
CAUSED SOME STTRUCTURAL DAMAGE.
&&Special weather statement, Jun 20, 10:17 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1017 PM CDT MON JUN 20 2005 ALZ024-210400- JEFFERSON- 1017 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 1100 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GRAYSVILLE...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS... MINOR...HUEYTOWN...GRAYSVILLE AND WEST JEFFERSON THROUGH 1100 PM CDT. SOME SMALL PEA SIZE HAIL COULD ALSO OCCUR.
Special weather statement, Jun 21, 2:14 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 214 AM CDT TUE JUN 21 2005 ALZ029-210800- RANDOLPH- 214 AM CDT TUE JUN 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 300 AM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEDOWEE...MOVING SOUTH AT 10 MPH. THE STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS UP TO 30 MILES AN HOUR...AND VERY HEAVY RAIN UP TO TWO INCHES. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEDOWEE...INCLUDING U.S. 431 AND COUNTY ROAD 15...THROUGH 300 AM CDT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.